Alert archive / California / Wind Advisories in 2024
Wind Advisory 7, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 31, 2024, 2:18 AM PST for 4 counties in California. It took effect at Feb 1, 2024, 4:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2024, 2:18 AM PST (10:18 UTC)
- In effect from
- Feb 1, 2024, 4:00 AM PST
- Expired
- Feb 1, 2024, 2:00 PM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2960 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563 WWUS76 KSGX 311018 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 218 AM PST Wed Jan 31 2024 CAZ057-311130- /O.CAN.KSGX.HW.A.0002.240201T1200Z-240202T0000Z/ Santa Ana Mountains and Foothills- 218 AM PST Wed Jan 31 2024 ...HIGH WIND WATCH IS CANCELLED... Areas of winds south 20 to 30 mph with gusts to 45 mph on Thursday morning will become southwest 15 to 20 mph with gusts to 35 mph in the afternoon. $$ CAZ552-554-312300- /O.UPG.KSGX.HW.A.0002.240201T1200Z-240202T0000Z/ /O.NEW.KSGX.WI.Y.0007.240201T1200Z-240201T2000Z/ Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 218 AM PST Wed Jan 31 2024 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST THURSDAY... * WHAT...Southeast winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From 4 AM to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-312300- /O.UPG.KSGX.HW.A.0002.240201T1200Z-240202T0000Z/ /O.NEW.KSGX.WI.Y.0007.240201T1200Z-240201T2200Z/ San Diego County Coastal Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, and San Diego 218 AM PST Wed Jan 31 2024 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...San Diego County Coastal Areas. * WHEN...From 4 AM to 2 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-050-312300- /O.UPG.KSGX.HW.A.0002.240201T1200Z-240202T0000Z/ /O.NEW.KSGX.WI.Y.0007.240201T1400Z-240201T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 218 AM PST Wed Jan 31 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PST THURSDAY... * WHAT...Southeast winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and San Diego County Valleys. * WHEN...From 6 AM to 2 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
4 follow-up statements
150 WWUS76 KSGX 312146 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 146 PM PST Wed Jan 31 2024 CAZ552-554-010615- /O.CON.KSGX.WI.Y.0007.240201T1200Z-240201T2000Z/ Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Huntington Beach, Costa Mesa, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 146 PM PST Wed Jan 31 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PST THURSDAY... * WHAT...South to southeast winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From 4 AM to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-010615- /O.CON.KSGX.WI.Y.0007.240201T1200Z-240201T2200Z/ San Diego County Coastal Areas- Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, National City, and San Diego 146 PM PST Wed Jan 31 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...San Diego County Coastal Areas. * WHEN...From 4 AM to 2 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-050-010615- /O.CON.KSGX.WI.Y.0007.240201T1400Z-240201T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 146 PM PST Wed Jan 31 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PST THURSDAY... * WHAT...South to southeast winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and San Diego County Valleys. * WHEN...From 6 AM to 2 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
558 WWUS76 KSGX 010516 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 916 PM PST Wed Jan 31 2024 CAZ552-554-011400- /O.CON.KSGX.WI.Y.0007.240201T1200Z-240201T2000Z/ Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 916 PM PST Wed Jan 31 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PST THURSDAY... * WHAT...South to southeast winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From 4 AM to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. * ADDITIONAL DETAILS...Isolated higher wind gusts are possible with any thunderstorms along the cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-011400- /O.CON.KSGX.WI.Y.0007.240201T1200Z-240201T2200Z/ San Diego County Coastal Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, and San Diego 916 PM PST Wed Jan 31 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...San Diego County Coastal Areas. * WHEN...From 4 AM to 2 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. * ADDITIONAL DETAILS...Isolated higher wind gusts are possible with any thunderstorms along the cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-050-011400- /O.CON.KSGX.WI.Y.0007.240201T1400Z-240201T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 916 PM PST Wed Jan 31 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PST THURSDAY... * WHAT...South to southeast winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and San Diego County Valleys. * WHEN...From 6 AM to 2 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SS
162 WWUS76 KSGX 011006 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 206 AM PST Thu Feb 1 2024 CAZ552-554-012000- /O.CON.KSGX.WI.Y.0007.240201T1200Z-240201T2000Z/ Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 206 AM PST Thu Feb 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO NOON PST TODAY... * WHAT...Southeast winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From 4 AM early this morning to noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. * ADDITIONAL DETAILS...Isolated stronger gusts are possible with any thunderstorms along the cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-012200- /O.CON.KSGX.WI.Y.0007.240201T1200Z-240201T2200Z/ San Diego County Coastal Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, and San Diego 206 AM PST Thu Feb 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 2 PM PST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...San Diego County Coastal Areas. * WHEN...From 4 AM early this morning to 2 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. * ADDITIONAL DETAILS...Isolated stronger gusts are possible with any thunderstorms along the cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-050-012200- /O.CON.KSGX.WI.Y.0007.240201T1400Z-240201T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 206 AM PST Thu Feb 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 2 PM PST THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and San Diego County Valleys. * WHEN...From 6 AM this morning to 2 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
477 WWUS76 KSGX 012134 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 134 PM PST Thu Feb 1 2024 CAZ043-012245- /O.EXP.KSGX.WI.Y.0007.000000T0000Z-240201T2200Z/ San Diego County Coastal Areas- Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, National City, and San Diego 134 PM PST Thu Feb 1 2024 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... Southeast winds will continue to weaken before turning weaterly later this afternoon. $$ CAZ048-050-012245- /O.EXP.KSGX.WI.Y.0007.000000T0000Z-240201T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 134 PM PST Thu Feb 1 2024 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... Southeast winds will continue to weaken before turning weaterly later this afternoon. $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 30, 9:26 PM PST, 4 hours 52 minutes earlier.
Area forecast discussion, Jan 30, 9:26 PM PST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
926 PM PST Tue Jan 30 2024
.SYNOPSIS...
A widespread cooling trend will start Wednesday, with below
average temperatures expected Thursday into early next week.
Windy, wet, and cloudy conditions are expected for the end of the
week. Widespread precipitation and gusty southerly winds are
expected Thursday with more scattered shower coverage and gusty
westerly winds Friday into Saturday. Additional rounds of
widespread precipitation expected sometime early next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Evening update...
Scattered high clouds continue to drift over the region atop of a
weak short wave ridge off the coast. Surface pressure gradients
are trending onshore, and with that, a fog bank developed over the
coastal waters earlier this afternoon and briefly moved into the
coast. Dense fog may occur at the beaches and up to a few miles
inland tonight into Wednesday morning. Further inland, no
significant weather tonight. Widespread cooling is expected
Wednesday as a large Pacific trough begins to move towards the
coast, though highs inland will remain a few degrees above normal.
Previous discussion...
As a low pressure system moves inland through southwestern
California on Thursday, strong southerly winds are expected ahead of
the passing cold front. This will result in strong winds along the
coast, locally into the valleys. Southerly winds will rapidly weaken
after the trough passes becoming westerly and strengthening in the
mountains and deserts late Thursday. Gusty westerly winds will
continue over the mountains and into the deserts Friday and
Saturday. Peak wind gusts along the coast will be 40 to 50 mph, with
gusts 35 to 45 mph possible in the valleys. In the mountains and
deserts peak gusts of gusts 40 to 50 mph are possible.
Widespread moderate to heavy rain is also expected on Thursday.
There is also a slight chance of thunderstorms for Thursday into
Thursday evening over and west of the mountains. Rainfall totals
through Friday will range from 1.5 to 2 inches near the coast, 2 to
3 inches in the mountains, and 0.30 to 0.50 inch, locally closer to
0.75 inches in the deserts. Periods of heavy rain could generate
areas of in low-lying, flood-prone locations from the coast to the
deserts. After the widespread rain on Thursday, precipitation will
become more showery for Friday with light to locally moderate rain
expected. Areas of showers cannot be ruled out for Saturday although
Saturday is trending drier than Friday.
The current river forecast has the San Diego River at Fashion Valley
rising high enough to flood the low-water crossings by early
Thursday afternoon and rising above flood stage by early Thursday
evening. The Santa Margarita River is also forecast to reach monitor
stage by Thursday night, which could result in localized minor
flooding near the river.
The snow level will start at 6500 to 7000 feet Thursday morning at
the onset of the precipitation. Periods of heavy snowfall expected
in the San Bernardino and Riverside county mountains above 6500 feet
Thursday morning to early afternoon. Snow levels will fall to 4500
ft by early Friday. For Thursday through Friday evening snowfall
totals of 3 to 6 inches possible at 6000-7000 feet, 6-18 inches
possible at 7000-8000 feet, 18-24 inches possible at 8000 feet. 1-3
inches possible 4500-6000 feet on Friday. Precipitation coverage
will be scattered on Friday so widespread snowfall down to 4500 feet
looks unlikely at this time. A trace to a couple inches of snow are
possible 4000 feet and above in the San Diego County mountains on
Friday.
Additional widespread precipitation is expected sometime early next
week as another low pressure system off the West Coast directs
increased moisture into southwestern California. There remains a
wider spread in the details and potential impacts of the system
early next week.
&&
.AVIATION...
310450Z...Coastal areas...Patchy and intermittent low clouds and FG
this evening, becoming more widespread overnight. BKN-OVC with bases
200-500 FT MSL and vis 1-3 SM, below 1/4 mi in dense FG. FG
diminishes 16-18z Wed, though some beach locations may see
occasional cigs Wed afternoon, with rising bases to 700-1000 FT MSL.
Otherwise, FEW-SCT AOA 20,000 FT MSL through Wed night.
&&
.MARINE...
No hazardous marine conditions are expected through Wednesday.
Strong southerly winds develop Thursday morning, with peak gusts of
35 to 40 knots during the late morning hours. Winds turn to the
northwest and weaken slightly Thursday afternoon after a frontal
passage. Gales and hazardous seas are probable Thursday through
Friday. There is a slight chance of thunderstorms Thursday afternoon
and night.
&&
.BEACHES...
A large west swell with a period of 13-15 seconds will likely bring
high surf Thursday into Saturday, with surf reaching 6-10 feet.
Highest surf expected on exposed west-facing beaches of San Diego
County. There is also a slight chance for lightning Thursday
afternoon and night. High surf is possible again on Monday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory from 2 AM Thursday to 6 AM PST Saturday for
Orange County Coastal Areas-San Diego County Coastal Areas.
High Wind Watch from late Wednesday night through Thursday
afternoon for Orange County Coastal Areas-Orange County
Inland Areas-San Bernardino and Riverside County Valleys-
The Inland Empire-San Diego County Coastal Areas-San Diego
County Valleys-Santa Ana Mountains and Foothills.
Flood Watch from Thursday morning through Friday morning for
Apple and Lucerne Valleys-Coachella Valley-Orange County
Coastal Areas-Orange County Inland Areas-Riverside County
Mountains-San Bernardino County Mountains-San Bernardino
and Riverside County Valleys-The Inland Empire-San Diego
County Coastal Areas-San Diego County Deserts-San Diego
County Mountains-San Diego County Valleys-San Gorgonio Pass
Near Banning-Santa Ana Mountains and Foothills.
Winter Storm Watch from late Wednesday night through Friday
afternoon for Riverside County Mountains-San Bernardino
County Mountains.
PZ...Gale Watch from late Wednesday night through Thursday afternoon
for Coastal Waters from San Mateo Point to the Mexican
Border and out to 30 nm-Waters from San Mateo Point to the
Mexican Border Extending 30 to 60 nm out including San
Clemente Island.
&&
PUBLIC...SS/CO
AVIATION/MARINE/BEACHES...EAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:10 AM PST | Small Craft Advisory | SGX | 3 days | |
| Jan 31, 2:27 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 52 hr |
| Jan 31, 12:41 PM PST | Gale Warning | SGX | 24 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.